Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 192, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 9, 2011, 9:45 PM EDT for 6 counties in West Virginia. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 9:45 PM EDT (01:45 UTC)
- Expired
- Jun 9, 2011, 10:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Doddridge County, WV, Harrison County, WV, Lewis County, WV, Taylor County, WV, Upshur County, WV
The radar
The Pittsburgh radar (KPBZ), 148 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:06 PM EDT | TSTM WND DMG | Philippi, WV | POWER LINES AND POLES DOWN. POWER OUTAGES THROUGHOUT TOWN. |
| Jun 9, 10:18 PM EDT | TSTM WND DMG | Jane Lew, WV | TREES DOWN |
| Jun 9, 10:20 PM EDT | TSTM WND GST 67 | Jane Lew, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
462
WUUS51 KRLX 100145
SVRRLX
WVC001-017-033-041-091-097-100230-
/O.NEW.KRLX.SV.W.0192.110610T0145Z-110610T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
945 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PHILIPPI...
SOUTHEASTERN DODDRIDGE COUNTY IN WEST VIRGINIA...
SOUTHERN HARRISON COUNTY IN WEST VIRGINIA...
NORTHERN LEWIS COUNTY IN WEST VIRGINIA...
TAYLOR COUNTY IN WEST VIRGINIA...
NORTH CENTRAL UPSHUR COUNTY IN WEST VIRGINIA...
* UNTIL 1030 PM EDT
* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
KINGWOOD TO 9 MILES SOUTHEAST OF CLARKSBURG TO 8 MILES NORTHWEST OF
WESTON...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOATSVILLE...JANE LEW...NESTORVILLE...CENTURY...VOLGA AND
HODGESVILLE..
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
100 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF CAUSING DOWNED TREES AND POWERLINES...AS
WELL AS QUARTER SIZED HAIL...AND VERY HEAVY RAIN. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AS MUCH AS 2 INCHES IN LESS THAN AN HOUR...WHICH
WILL RESULT IN FLOODING FOR SOME AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3913 7983 3903 8037 3913 8082 3923 8034
3933 7989 3930 7989 3928 7985 3925 7985
3924 7981 3921 7981
TIME...MOT...LOC 0143Z 287DEG 14KT 3927 7973 3917 8019
3911 8054
$$
192 follow-up statements
143
WWUS51 KRLX 100214
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1014 PM EDT THU JUN 9 2011
WVC001-017-033-041-091-097-100230-
/O.CON.KRLX.SV.W.0192.000000T0000Z-110610T0230Z/
LEWIS WV-HARRISON WV-DODDRIDGE WV-BARBOUR WV-TAYLOR WV-UPSHUR WV-
1014 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTH CENTRAL UPSHUR...TAYLOR...NORTHERN BARBOUR...SOUTHEASTERN
DODDRIDGE...SOUTHERN HARRISON AND NORTHERN LEWIS COUNTIES...
AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES EAST OF NESTORVILLE
TO CENTURY TO JACKSON MILL...OR ALONG A LINE EXTENDING FROM 12 MILES
WEST OF BAYARD TO 8 MILES NORTH OF BUCKHANNON TO 7 MILES NORTHWEST OF
WESTON...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JANE
LEW...VOLGA AND HODGESVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
100 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF DAMAGING WINDS AND QUARTER SIZED HAIL.
TORRENTIAL RAINFALL AND STREET FLOODING HAVE ALSO OCCURRED WITH
THESE STORMS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3913 7983 3903 8037 3913 8082 3920 8048
3920 8029 3928 7999 3930 7989 3928 7985
3925 7985 3924 7981 3921 7981
TIME...MOT...LOC 0213Z 287DEG 14KT 3924 7959 3910 8020
3912 8054
$$
19327
WWUS51 KRLX 100226
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1026 PM EDT THU JUN 9 2011
WVC001-017-033-041-091-097-100236-
/O.EXP.KRLX.SV.W.0192.000000T0000Z-110610T0230Z/
LEWIS WV-HARRISON WV-DODDRIDGE WV-BARBOUR WV-TAYLOR WV-UPSHUR WV-
1026 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL UPSHUR...
TAYLOR...NORTHERN BARBOUR...SOUTHEASTERN DODDRIDGE...SOUTHERN
HARRISON AND NORTHERN LEWIS COUNTIES WILL EXPIRE AT 1030 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3913 7983 3903 8037 3913 8082 3920 8048
3920 8029 3928 7999 3930 7989 3928 7985
3925 7985 3924 7981 3921 7981
TIME...MOT...LOC 0226Z 287DEG 14KT 3922 7953 3909 8014
3911 8048
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:09 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 9, 8:09 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 809 PM EDT THU JUN 9 2011 .SYNOPSIS... COLD FRONT KEEPS THE THUNDERSTORM POTENTIAL GOING THROUGH SATURDAY. COOLER AND DRIER WITH HIGH PRESSURE IN THE WAKE OF THE COLD FRONT SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... LARGE OUTFLOW BOUNDARY FROM CONVECTION ALL THE WAY UP NEAR CHICAGO LAST NIGHT...SAILED SE ACROSS FCST AREA EARLIER TODAY...BEFORE GETTING HUNG UP ACROSS SOUTHERN PORTION OF THE AREA. THIS IS WHERE CONVECTION THAT FIRED UP THIS PAST AFTERNOON WAS MOST PERSISTENT...AND WAS ONGOING ALTHOUGH FADING AS 00Z APPROACHED. THIS TREND WILL CONTINUE AS THE SUN SETS. THE FLOOD WATCH FOR SOUTHERN PORTION OF THE AREA WILL LIKELY BE ALLOWED TO EXPIRE AT 10 PM IF NOT DROPPED EVEN SOONER. THE SEVERE THUNDERSTORM GOES AT 8 PM. ONCE THE CONVECTION IS GONE...EXPECT A QUIET THOUGH MUGGY NIGHT WITH SOME HAZE...ALONG WITH VALLEY MIST. IN AREAS WHERE IT RAINED...MAINLY SOUTHERN PORTION OF THE CWA...DENSE VALLEY FOG IS LIKELY TO DEVELOP. DO NOT THINK BOUNDARY JUST N OF THE AREA THIS EVENING WILL HAVE MUCH FARTHER SWD PUSH W OF THE APPALACHIANS...SO EXPECT MUCH OF THE AREA TO BE S OF THE FRONT FRI. CONVECTION WILL LIKELY FIRE AGAIN...THIS TIME WITH THE HIGHER CHANCE FARTHER N...CLOSEST TO THE FRONT. CONVECTION MAY GET GOING RELATIVELY EARLY FRI DEPENDING UPON TIMING OF WEAK S/W TROFS ALONG THE SOUTHERN EDGE OF THE WESTERLIES...ABOUT COINCIDENT WITH THE W-E BOUNDARY JUST TO THE N OF THE AREA. SPC FOCUSES SLIGHT RISK FOR FRI TO THE NW...DEEPER INTO THE WESTERLIES...WHERE THE S/W ENERGY AND SHEAR ARE STRONGER. THIS AREA AFFECTS ONLY OUR INTERIOR SE OHIO COUNTIES. ONLY CAVEAT IS IF COMPLEX FORMS UPSTREAM OVERNIGHT AND THEN SENDS AN OUTFLOW BOUNDARY INTO THE AREA AGAIN FRI...WHICH WOULD AGAIN RE-FOCUS CONVECTION NEAR IT. HAVE LOWER TEMPERATURES FROM THE ONSET TONIGHT S WHERE THE RAIN HAS COOLED THE AIR CONSIDERABLY. ACTUALLY LOWS LOOK GOOD AND NO CHANGES TO HIGHS FRI...WHICH WERE CLOSE TO THE MET...AND A LITTLE LOWER THAN HIGHS TODAY...ON ACCOUNT OF AM LITTLE MORE CLOUD AND SLIGHTLY LOWER H85 TEMPERATURES. RAISED DEW POINTS OVERNIGHT INTO FRI WITH MOST OF THE AREA STILL S OF THE FRONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... MODELS INDICATE THE COLD STALLS BRIEFLY ACROSS THE CENTRAL PART OF OUR AREA...THEN LIFT NORTH AS A WARM FRONT DURING FRIDAY NIGHT. THE BEST CHANCE FOR CONVECTION FRIDAY NIGHT WILL BE ACROSS THE NORTH...MORE ON A SCATTERED BASIS WITH LACK OF DIURNAL HEATING. BY SATURDAY...THE REGION SHOULD BE FIRMLY LOCATED IN THE WARM SECTOR. HOWEVER...A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST LATER SATURDAY...AS A VIGOROUS SHORT WAVE DROPS SOUTH AND EAST. AS A RESULT...EXPECT THUNDERSTORM CHANCES TO BE GREATEST ACROSS THE NORTHWEST COUNTIES SATURDAY AFTERNOON...WITH A CHANCE OF THUNDERSTORMS JUST ABOUT ANYWHERE IN THE DAY TIME HEATING. BEST THUNDERSTORM CHANCES WILL THEN PROGRESS EAST ACROSS THE AREA SATURDAY NIGHT WITH THE FRONT. MUCH BETTER MODEL AGREEMENT ON BEING QUITE PROGRESSIVE WITH THE COLD FRONT...WITH THE FRONT EXITING OUR AREA BY SUNDAY MORNING. && .LONG TERM /SUNDAY THROUGH THURSDAY/... EXPECT SHOWERS TO END FROM WEST TO EAST SUNDAY MORNING...BUT HAVE HELD ONTO POPS FOR MOUNTAIN SHOWERS SUNDAY AFTERNOON WITH A BIT OF COLD ADVECTION UP SLOPE. MUCH COOLER AND DRIER AIR UNDER CANADIAN HIGH PRESSURE IS EXPECTED FOR SUNDAY NIGHT THROUGH EARLY NEXT WEEK...NEAR NORMAL TEMPERATURES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... CONVECTION IS DONE FOR THE EVENING. HAVE ALL BUT BKW DEVELOPING MVFR FOG AFTER 03Z. VLIFR DENSE FOG WILL DEVELOP AFTER 06Z AT EKN...WITH A RETURN TO VFR CONDITIONS BY 12 OR 13Z AS USUAL. VALLEYS WHERE IT RAINED...ACROSS SOUTHERN WV...SW VA AND NE KY...COULD SEE IFR FOG AFTER 04Z. FRI WILL LIKELY BE ANOTHER HAZY DAY. CONVECTION WILL FIRE UP MAINLY IN THE AFTERNOON THOUGH CANNOT BE RULED OUT EVEN ANYTIME AFTER DAYBREAK...WITH FRONT NEARLY STATIONARY ACROSS NORTHERN WV AND E-CNTRL OHIO. FLOW WILL BE LIGHT AND VARIABLE AT THE SURFACE AND LIGHT...MAINLY W ALOFT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND EXTENT OF THUNDERSTORM DEVELOPMENT MAY VARY. ALSO AREAS THAT SEE RAIN LATER THIS AFTERNOON MAY DEVELOP MORE FOG THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 06/10/11 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H M M M M L L M M HTS CONSISTENCY H H H H M M M M M M M H BKW CONSISTENCY M H H H H H L H H H H H EKN CONSISTENCY H H H H M L L M L L L L PKB CONSISTENCY H H H H M M M M M M M M CKB CONSISTENCY H H H H M M M M M M M M AFTER 00Z SATURDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JEE/JMV/TRM NEAR TERM...TRM SHORT TERM...JMV LONG TERM...JMV AVIATION...TRM
Hazardous weather outlook, Jun 9, 8:15 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 815 PM EDT THU JUN 9 2011 KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>028-033>039-046-047- 110015- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 815 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>087-WVZ007>011-016>020-029>032-040-110015- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE- MASON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- GILMER-LEWIS-HARRISON-TAYLOR-BARBOUR- 815 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST OHIO FRIDAY...NORTHWEST OF A MCARTHUR TO ATHENS TO MARIETTA LINE. THAT SLIGHT CHANCE EXPANDS ON SATURDAY TO INCLUDE ALL OF SOUTHEAST OHIO...AND INTO THE NORTHERN LOWLANDS OF WEST VIRGINIA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 8:48 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
848 PM EDT THU JUN 9 2011
WVZ019-020-030>032-040-100130-
BARBOUR WV-DODDRIDGE WV-HARRISON WV-LEWIS WV-RITCHIE WV-TAYLOR WV-
848 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL RITCHIE...NORTHERN
BARBOUR...NORTHERN LEWIS...SOUTHERN DODDRIDGE...SOUTHERN HARRISON AND
TAYLOR COUNTIES...
AT 838 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTH OF FAIRMONT TO 5 MILES EAST OF CLARKSBURG TO 13 MILES NORTHWEST
OF WESTON TO 4 MILES SOUTHEAST OF HARRISVILLE...MOVING EAST AT 15
MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. THERE WILL ALSO BE CLOUD TO GROUND LIGHTNING..AND BRIEF
DOWNPOURS OF UP TO A HALF TO THREE QUARTERS OF AN INCH OF RAIN. THIS
MAY CAUSE PONDING ON ROADS...AND QUICK RISES IN STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR ROSEMONT...AND WEST MILFORD AROUND 855
PM...BEREA...AND FLEMINGTON AROUND 900 PM...GROVE AROUND 905 PM...
GRAFTON AROUND 910 PM...GALLOWAY...AND TYGART LAKE STATE PARK AROUND
915 PM...LOST CREEK AND THORNTON AROUND 925 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
105 AND 127.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3920 7986 3910 8013 3909 8021 3911 8024
3909 8031 3909 8073 3917 8109 3919 8071
3928 8032 3940 8018 3941 8010 3939 8008
3944 7999 3942 7989 3930 7989 3924 7982
19Local storm report, Jun 9, 9:00 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
900 PM EDT THU JUN 9 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL BRIDGEPORT 39.29N 80.23W
06/09/2011 U1.00 INCH HARRISON WV PUBLIC
&&
NNNNSpecial weather statement, Jun 9, 9:04 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT THU JUN 9 2011
OHZ087-WVZ005-006-013-100145-
CABELL WV-LAWRENCE OH-LINCOLN WV-WAYNE WV-
904 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT
CABELL...NORTHERN WAYNE...NORTHWESTERN LINCOLN AND SOUTHEASTERN
LAWRENCE COUNTIES...
AT 850 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PROCTORVILLE
AND HUNTINGTON...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. A QUICK HALF TO THREE QUARTERS OF AN INCH OF HEAVY RAIN WILL
ALSO OCCUR IN THE PATH OF THE STORM.
THIS STORM WILL BE NEAR PEA RIDGE AROUND 910 PM...BARBOURSVILLE
AROUND 920 PM...ONA AROUND 935 PM AND SALT ROCK AROUND 945 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
3 AND 31 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
THE HIGHEST THREAT AREAS FOR BRIEF URBAN FLOODING ARE THE RAILROAD
VIADUCTS AT 1ST...8TH...10TH...16TH AND 20TH STREETS. IN
ADDITION...THE RAILROAD VIADUCT AT 14TH STREET WEST MAY BRIEFLY
FLOOD. FLOODING MAY ALSO OCCUR ALONG 5TH AVENUE BETWEEN 24TH AND
25TH STREETS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8253 3846 8206 3838 8205 3820 8212
3833 8258
19Local storm report, Jun 9, 9:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
918 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG CLARKSBURG 39.28N 80.33W
06/09/2011 HARRISON WV TRAINED SPOTTER
TREES DOWN...POWER LINES DOWN ACROSS A ROAD
&&
EVENT NUMBER RLX1100693
ARBLocal storm report, Jun 9, 9:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
941 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HEAVY RAIN BRIDGEPORT 39.29N 80.26W
06/09/2011 M1.68 INCH HARRISON WV BROADCAST MEDIA
RECEIVED 1.68 INCHES PRECIPITATION IN LESS THAN 30
MINUTES.
&&
EVENT NUMBER RLX1100694
ARBLocal storm report, Jun 9, 9:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
943 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HEAVY RAIN CLARKSBURG 39.28N 80.33W
06/09/2011 M1.52 INCH HARRISON WV BROADCAST MEDIA
RECEIVED 1.52 INCHES OF PRECIPITATION IN LESS THAN 30
MINUTES.
&&
EVENT NUMBER RLX1100695
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:19 PM EDT | Special Weather Statement | RLX | Cabell | 26 min |
| Jun 9, 8:42 PM EDT | Special Weather Statement | RLX | Putnam | 48 min |
| Jun 9, 8:48 PM EDT | Special Weather Statement | RLX | Taylor | 42 min |
| Jun 9, 8:51 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 39 min |
| Jun 9, 9:04 PM EDT | Special Weather Statement | RLX | Cabell | 41 min |
| Jun 9, 9:20 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor, Upshur | 40 min |
| Jun 9, 9:24 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Ritchie, Taylor | 2 hr |
| Jun 9, 10:08 PM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Lewis, Taylor, Upshur | 112 min |
| Jun 9, 10:37 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 53 min |
| Jun 9, 10:42 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wood | 63 min |
| Jun 9, 11:02 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie, Wirt, Wood | 58 min |
| Jun 9, 11:18 PM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 11 more | 24 hr |
| Jun 9, 11:44 PM EDT | Flash Flood Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Randolph, Ritchie and 3 more | 2 hr |
| Jun 10, 12:34 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Taylor | 116 min |
| Jun 10, 12:55 AM EDT | Special Weather Statement | RLX | Pocahontas | 65 min |
| Jun 10, 1:05 PM EDT | Special Weather Statement | RLX | Wayne | 25 min |
| Jun 10, 1:38 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 37 min |
| Jun 10, 3:47 PM EDT | Special Weather Statement | RLX | Jackson | 58 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.